# SDR 513041

- Difficulty date: May 13, 2004
- Submitted: July 13, 2004
- Operation: Air carrier
- Aircraft: N46FA
- Make and model: Piper PA-31-350
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: MHB4014
- Part serial: E031694
- Condition: Inoperative
- Location: Rt Engine
- Part time: 1 hours, 2 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

INSTALLED NEW STARTER ON RT ENGINE. INITIAL START OF ENGINE NORMAL. AS A/C ATTEMPTED TO DEPART ITS FIRST DESTINATION, THE STARTER BENDIX WOULD SPIN BUT NOT ENGAGE THE FLYWHEEL. REPLACED BENDIX WITH SERVICEABLE ASSY.  THIS IS THE SECOND SUCH FAILURE, STARTER BENDIX WE HAVE EXPERIENCED WITHIN THE FIRST THREE STARTS OF OPERATION.
